How to Deal with Guilt and Self-Hate If You Caused Your Own Tinnitus and/or Hyperacusis?

Discussion in 'Support' started by Orions Pain, Mar 15, 2020.

    1. Tara Lyons

      Tara Lyons Member

      Tinnitus Since:
      02/01/2020
      Cause of Tinnitus:
      Unknown
      It scares the hell out of me to hear that blaring noise against my pillow.
       
      • Agree Agree x 1
      • Hug Hug x 1
    2. sssing

      sssing Member Benefactor

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      cold
      It will not be like this forever, but in the meantime, it is important to deal with the anxiety, please do something about it soon, take medicine you’re given and talk to a counsellor or professional.
       
      • Agree Agree x 1
      • Hug Hug x 1
    3. Tara Lyons

      Tara Lyons Member

      Tinnitus Since:
      02/01/2020
      Cause of Tinnitus:
      Unknown
      @sssing I took an Ativan, feeling much calmer. Will mention antidepressant to doc Tom.

      Thank you.
       
      • Like Like x 1
      • Hug Hug x 1
    4. Harley

      Harley Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      unknown
      Be very careful with the benzos.
      Based on the info floating out there, once you hit tolerance, you will be experiencing withdrawal, which translates into louder tinnitus.
      Use it only when you feel like you absolutely need to, as it could be a slippery slope.
       
      • Agree Agree x 1
      • Helpful Helpful x 1
    5. LilSass
      Pensive

      LilSass Member

      Location:
      Ontario, Canada
      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      Likely ototoxic medication
      Hi Tara,

      I'm glad you're feeling a bit better! I'm about six months in and things are a bit better, but still dealing with some feelings of regret. I'm sure that mine started due to ototoxic medication (acute migraine medicine - almotriptan, combined with ibuprofen). The thing is that I had some knowledge about ototoxic drugs as my doctor had wanted me to go on Propranalol (preventative migraine medicine) and I refused because I saw the side effects included t. Wish I knew then what I know now!

      I recently spoke to an audiologist, whom I will see once their office opens up. She had just finished her PhD in audiology and taken her first job when her t started. She still has no idea why - possibly from ear infection as a child. She told me that she did TRT for 2 years and now only notices her t maybe once per month. I felt inspired by her story and try to think of her when I'm in a bad spot. She now leads a very 'normal' life. Two years seems like a long time, but it gives us hope.

      I know life seems very painful and surreal right now, but just try to get through each day and do things that comfort you (bubble bath, walk, watching a funny show, etc). Things will get better, though it's hard to see right now.

      Thinking of you...

      Sarah
       
      • Hug Hug x 1
    6. Tara Lyons

      Tara Lyons Member

      Tinnitus Since:
      02/01/2020
      Cause of Tinnitus:
      Unknown
      I get more than ringing. Burning shock like pain. Blaring.
       
    7. AUTHOR
      AUTHOR
      Orions Pain
      Dreaming

      Orions Pain Member Benefactor

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Loud music
      The ear is a complicated structure with many components, it really depends on the extent of the damage and what exactly is happening.
       
    8. Tara Lyons

      Tara Lyons Member

      Tinnitus Since:
      02/01/2020
      Cause of Tinnitus:
      Unknown
      Thanks Sarah,

      I don’t even know what caused this mess I’ve had every test under the sun, the noise just drives me crazy, I’m a quiet person and loved my silence.

      I’ve heard of TRT but I believe it is super expensive!
      I was thinking of an antidepressant for the to deal with this but I’m afraid of tinnitus as a side effect.

      Yours has faded? Does the doctor expect a full recovery?
       
    9. LilSass
      Pensive

      LilSass Member

      Location:
      Ontario, Canada
      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      Likely ototoxic medication
      Hi Tara! Mine is intermittent from day to day (loud one day, lower the next day, unnoticeable/quiet the next) so no real fading, but i have been getting more two day runs of quiet. Doctor/ ENT cannnot diagnose me properly, so full recovery unlikely at this point.
       
    10. Tara Lyons

      Tara Lyons Member

      Tinnitus Since:
      02/01/2020
      Cause of Tinnitus:
      Unknown
      Thank you <3
       
    11. johnsole65
      No Mood

      johnsole65 Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      Unknown
      Firstly, don't underestimate time, in both healing physical structures and also different mental states. It's extremely likely you will feel differently given time.

      On Regret and Shame. Take the best from what those emotions serve us, briefly and do not feed them.

      They serve a brief purpose of making you be more prepared for the future and protecting yourself. Now you know not to do those things, you have learn.

      Any further feeling of regret or shame serve no purpose. You didn't go out of your way to "Cause" your Issue.

      Notice how things just "happen", without your control. How it rained that day and made you feel a different way, or how some loud noise out of your control impacted your being.

      You can begin to follow the simple practice of "Mindfulness", a type of meditative practice to observe a feeling without identifying "I" with it.

      You could simply watch a thought pass by that says "I'm upset that I did that, I feel ashamed of myself". Peel away the layer of identification you can see it for what it really is, No betterment to your Well being.
       

Share This Page

Loading...